advertisement
Question
Posted by: Sannie | 2008/10/17

Anti depressants and weigth

I' ve been taking Nuzak for the past five years. I stopped taking it in July this year. Since then, I' ve gained about 4 kilos and can' t get rid of it. My clothes don' t fit anymore!! (If you are short, 4 kilos make a big difference.)

10 years ago I lost 10 kilos and maintained that weight. I am 35.

I excercise 5 times a week and haven' t changed the diet I followed the past 10 years.

What is the effect of anti depressants on your body?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Sannie
It is paradoxical that antidepressants can either cause weight gain or weightloss depending on the individual patient and the type of antidepressant you were using. At the same time depression itself can also cause both loss or gain. So in your case it is possible that either the Nuzak caused weightloss or kept your weight steady and that stopping the medication has caused your weight gain or that your depression has returned and that this is responsible for the weight gain. If you stopped the medication under the care of a medical dr or psychiatrist then you should discuss this weight gain with the dr. He/she will advise if you have developed depression again and if you need to use the medication once more. In the meanwhile, try increasing your exercise intensity or reduce your fat intake to lose the 4 kgs.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement